Alert archive / Wisconsin / Gale Warnings in 2013
Gale Warning 10, NWS Green Bay, WI
NWS Green Bay, WI issued this gale warning at Apr 18, 2013, 10:20 AM CDT. It took effect at Apr 18, 2013, 9:29 PM CDT. It was in force for 22 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 18, 2013, 10:20 AM CDT (15:20 UTC)
- In effect from
- Apr 18, 2013, 9:29 PM CDT
- Expired
- Apr 19, 2013, 7:00 PM CDT
- In force
- 22 hr
- Issued by
- NWS Green Bay, WI
The text
As transmitted, in the capitals the NWS used until 2016.
869 WHUS73 KGRB 181520 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 1020 AM CDT THU APR 18 2013 ...GALE WARNING IN EFFECT FROM 2 AM TO 7 PM FRIDAY... ...SMALL CRAFT ADVISORY HAS EXPIRED... LMZ521-541>543-182330- /O.EXP.KGRB.SC.Y.0041.000000T0000Z-130418T1500Z/ /O.NEW.KGRB.GL.W.0010.130419T0700Z-130420T0000Z/ THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI- LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI- 1020 AM CDT THU APR 18 2013 ...GALE WARNING IN EFFECT FROM 2 AM TO 7 PM CDT FRIDAY... ...SMALL CRAFT ADVISORY HAS EXPIRED... THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 2 AM TO 7 PM CDT FRIDAY. * NORTHEAST WINDS OF 15 TO 25 KNOTS EARLY TODAY WILL DIMINISH TO 10 TO 15 KNOTS BY AFTERNOON. * WAVES WILL SUBSIDE TO 1 TO 3 FEET. * STRONG WEST WINDS WITH GALE FORCE GUSTS ARE LIKELY FRIDAY. * WINDS...WEST WIND INCREASING TO 30 KTS WITH GALE FORCE GUSTS TO 35 KTS. * WAVES...1 TO 3 FT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS AROUND 35 KNOTS OR GREATER ARE EXPECTED. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ LMZ522-182330- /O.NEW.KGRB.GL.W.0010.130419T0700Z-130420T0000Z/ THE BAY OF GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- 1020 AM CDT THU APR 18 2013 ...GALE WARNING IN EFFECT FROM 2 AM TO 7 PM CDT FRIDAY... THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 2 AM TO 7 PM CDT FRIDAY. * WINDS...W WIND INCREASING TO 30 KTS WITH GALE FORECE GUSTS TO 40 KTS. * WAVES...3 TO 5 FT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS AROUND 35 KNOTS OR GREATER ARE EXPECTED. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$
7 follow-up statements
142 WHUS73 KGRB 182056 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 356 PM CDT THU APR 18 2013 ...GALES EXPECTED LATE TONIGHT AND FRIDAY... ...DENSE MARINE FOG THROUGH TONIGHT... .LOW PRESSURE WILL TRACK ACROSS SOUTHEAST WISCONSIN INTO THE NORTHERN GREAT LAKES REGION LATE TONIGHT. THIS WILL RESULT IN WINDS SHIFTING TO THE WEST TO SOUTHWEST...AND BECOMING VERY WINDY. WIND GUSTS TO GALE FORCE AND BUILDING WAVES ARE EXPECTED LATE TONIGHT AND FRIDAY. LMZ521-522-541>543-190500- /O.NEW.KGRB.MF.Y.0004.130418T2056Z-130419T0400Z/ /O.CON.KGRB.GL.W.0010.130419T0700Z-130420T0000Z/ THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- THE BAY OF GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI- LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI- 356 PM CDT THU APR 18 2013 ...DENSE FOG ADVISORY IN EFFECT UNTIL 11 PM CDT THIS EVENING... ...GALE WARNING REMAINS IN EFFECT FROM 2 AM TO 7 PM CDT FRIDAY... THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A DENSE FOG ADVISORY...WHICH IS IN EFFECT UNTIL 11 PM CDT THIS EVENING. * WINDS: SOUTHWEST WINDS WILL INCREASE TO 20 TO 25 KTS LATE TONIGHT...WITH FREQUENT GUSTS TO 35 KNOTS LATER TONIGHT AND FRIDAY. * WAVES: WAVES WILL BUILD TO 3 TO 5 FT...EXCEPT FOR THE SOUTHERN BAY. * VISIBILITY...LESS THEN 1/4 MILE AT TIMES ACROSS THE BAY AND LAKE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS AROUND 35 KNOTS OR GREATER ARE EXPECTED. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE REDUCED TO LESS THAN ONE MILE. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
631 WHUS73 KGRB 190229 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 929 PM CDT THU APR 18 2013 ...GALES EXPECTED LATE TONIGHT AND FRIDAY... ...DENSE MARINE FOG THROUGH LATE TONIGHT... .LOW PRESSURE WILL TRACK ACROSS THE NORTHERN GREAT LAKES REGION LATE TONIGHT. THIS WILL RESULT IN WINDS SHIFTING TO THE WEST TO SOUTHWEST...AND BECOMING VERY WINDY. WIND GUSTS TO GALE FORCE AND BUILDING WAVES ARE EXPECTED LATE TONIGHT AND FRIDAY. A MOIST AIR MASS THROUGH LATE TONIGHT WILL LEAD TO AREAS OF DENSE FOG OVER THE BAY AND LAKE. LMZ521-522-541>543-191030- /O.EXT.KGRB.GL.W.0010.130419T0229Z-130420T0000Z/ /O.EXT.KGRB.MF.Y.0004.000000T0000Z-130419T0900Z/ THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- THE BAY OF GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI- LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI- 929 PM CDT THU APR 18 2013 ...GALE WARNING NOW IN EFFECT UNTIL 7 PM CDT FRIDAY... ...DENSE FOG ADVISORY NOW IN EFFECT UNTIL 4 AM CDT FRIDAY... * WINDS: SOUTHWEST WINDS WILL INCREASE TO 20 TO 25 KTS LATE TONIGHT...WITH FREQUENT GUSTS TO 35 KNOTS LATER TONIGHT. WEST WINDS TO 30 KNOTS WITH FREQUENT GUSTS TO 35 KNOTS ARE EXPECTED FRIDAY. * WAVES: WAVES WILL BUILD TO 3 TO 5 FT...EXCEPT FOR THE SOUTHERN BAY WHERE IT REMAINS NEARLY ICE COVERED. * VISIBILITY...LESS THEN 1/4 MILE AT TIMES ACROSS THE BAY AND LAKE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS AROUND 35 KNOTS OR GREATER ARE EXPECTED. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE REDUCED TO LESS THAN ONE MILE. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
882 WHUS73 KGRB 190919 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 419 AM CDT FRI APR 19 2013 ...WEST GALES EXPECTED TODAY... .A STRONG STORM SYSTEM WILL PULL AWAY FROM THE AREA TODAY. SOUTHWEST WINDS EARLY TODAY WILL VEER WEST. GALE FORCE GUSTS ARE EXPECTED IN THE WAKE OF THE DEPARTING STORM. LMZ521-522-541>543-191730- /O.EXP.KGRB.MF.Y.0004.000000T0000Z-130419T0900Z/ /O.CON.KGRB.GL.W.0010.000000T0000Z-130420T0000Z/ THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- THE BAY OF GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI- LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI- 419 AM CDT FRI APR 19 2013 ...GALE WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... * GALE FORCE GUSTS TO 40 KTS FROM THE WEST ARE EXPECTED TODAY. * SOUTHWEST WINDS EARLY TODAY WILL BUILD WAVES TO 5 TO 8 FEET ON THE LAKE. WAVES WILL DECREASE AS THE WIND DEVELOPS MORE OF AN OFFSHORE COMPONENT DURING THE DAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS AROUND 35 KNOTS OR GREATER ARE EXPECTED. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ SKOWRONSKI
006 WHUS73 KGRB 191420 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 920 AM CDT FRI APR 19 2013 ...WEST GALES EXPECTED TODAY... .A STRONG STORM SYSTEM WILL PULL AWAY FROM THE AREA TODAY. SOUTHWEST WINDS EARLY TODAY WILL VEER WEST. GALE FORCE GUSTS ARE EXPECTED IN THE WAKE OF THE DEPARTING STORM. LMZ521-522-541>543-192230- /O.CON.KGRB.GL.W.0010.000000T0000Z-130420T0000Z/ THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- THE BAY OF GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI- LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI- 920 AM CDT FRI APR 19 2013 ...GALE WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... * GALE FORCE GUSTS TO 45 KTS FROM THE WEST ARE EXPECTED TODAY. * SOUTHWEST WINDS EARLY TODAY WILL BUILD WAVES TO 5 TO 8 FEET ON THE LAKE. WAVES WILL DECREASE AS THE WIND DEVELOPS MORE OF AN OFFSHORE COMPONENT DURING THE DAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS AROUND 35 KNOTS OR GREATER ARE EXPECTED. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$
558 WHUS73 KGRB 192042 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 342 PM CDT FRI APR 19 2013 ...WEST GALES THROUGH EARLY EVENING... .A STRONG STORM SYSTEM WILL PULL AWAY FROM THE AREA THIS EVENING. GALE FORCE GUSTS ARE EXPECTED IN THE WAKE OF THE DEPARTING STORM. LMZ521-522-541>543-200000- /O.CON.KGRB.GL.W.0010.000000T0000Z-130420T0000Z/ THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- THE BAY OF GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI- LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI- 342 PM CDT FRI APR 19 2013 ...GALE WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... * WEST WIND TO 30 KTS WITH GALE FORCE GUSTS TO 40 KTS ARE EXPECTED THROUGH EARLY EVENING...THEN WILL DIMINISH TO 10 TO 20 KTS WITH GUSTS TO 30 KTS DURING THE LATE EVENING AND OVERNIGHT. * OFFSHORE WINDS WILL PRODUCE WAVES OF 3 TO 5 FT ON THE LAKE...AND 2 TO 4 FT ON THE BAY THROUGH LATE EVENING. LOOK FOR HIGHER WAVES ACROSS THE OPEN WATERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS AROUND 35 KNOTS OR GREATER ARE EXPECTED. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ BERSCH
780 WHUS73 KGRB 192118 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 418 PM CDT FRI APR 19 2013 ...WEST GALES THROUGH EARLY EVENING... .A STRONG STORM SYSTEM WILL PULL AWAY FROM THE AREA THIS EVENING. GALE FORCE GUSTS ARE EXPECTED IN THE WAKE OF THE DEPARTING STORM. LMZ521-522-541>543-200000- /O.CON.KGRB.GL.W.0010.000000T0000Z-130420T0000Z/ THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- THE BAY OF GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI- LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI- 418 PM CDT FRI APR 19 2013 ...GALE WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... * WEST WIND TO 30 KTS WITH GALE FORCE GUSTS TO 40 KTS ARE EXPECTED THROUGH EARLY EVENING...THEN WILL DIMINISH TO 10 TO 20 KTS WITH GUSTS TO 30 KTS DURING THE LATE EVENING AND OVERNIGHT. * WAVES...3 TO 5 FT THROUGH THE EVENING...SUBSIDING TO 2 TO 4 FT. LOOK FOR HIGHER WAVES ACROSS THE OPEN WATERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS AROUND 35 KNOTS OR GREATER ARE EXPECTED. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ BERSCH
672 WHUS73 KGRB 192356 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 656 PM CDT FRI APR 19 2013 ...GUSTY WEST TO NORTHWEST WINDS THROUGH SATURDAY MORNING... .A STRONG STORM SYSTEM WILL CONTINUE TO PULL AWAY FROM THE AREA THIS EVENING. GUSTY WINDS ARE EXPECTED TO CONTINUE INTO SATURDAY MORNING. LMZ521-522-541>543-200800- /O.EXP.KGRB.GL.W.0010.000000T0000Z-130420T0000Z/ /O.NEW.KGRB.SC.Y.0042.130420T0000Z-130420T1200Z/ THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- THE BAY OF GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI- LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI- 656 PM CDT FRI APR 19 2013 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 AM CDT SATURDAY... ...GALE WARNING WILL EXPIRE AT 7 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 7 AM CDT SATURDAY. * WEST TO NORTHWEST WIND 15 TO 25 KTS WITH GUSTS TO AROUND 30 KTS ARE EXPECTED THROUGH LATE EVENING...THEN WILL DIMINISH TO 10 TO 20 KTS WITH GUSTS TO AROUND 25 KTS OVERNIGHT. * WAVES SUBSIDING TO 2 TO 4 FT THIS EVENING. LOOK FOR HIGHER WAVES ACROSS THE OPEN WATERS OF LAKE MICHIGAN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ BERSCH
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this gale warning went out at Apr 18, 7:44 AM CDT, 2 hours 36 minutes earlier.
Area forecast discussion, Apr 18, 7:44 AM CDT, 2 hours 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 744 AM CDT THU APR 18 2013 NEW INFORMATION ADDED TO UPDATE SECTION .UPDATE... ISSUED AT 739 AM CDT THU APR 18 2013 PER COORDINATION WITH THE HYDRO PROGRAM LEADER AND THE FACT THE HEAVIEST RAINS PASSED TO THE SOUTH OF THE AREA OVERNIGHT...DECIDED TO CANCEL THE FLOOD WATCH FOR MOST OF THE AREA. STILL MAY BE SOME HEAVY RAIN OVER OUR FAR SOUTH IF OCCLUDED FRONT MAKES INTO SOUTHEAST WISCONSIN THIS AFTERNOON. FLOOD WATCH REMAINS IN EFFECT FOR MANITOWOC...KEWAUNEE AND CALUMET COUNTIES. && .SYNOPSIS... ISSUED AT 521 AM CDT THU APR 18 2013 COOL WET WEATHER PATTERN TO CONTINUE. THE CONUS WAS DOMINATED BY VERY ENERGETIC SRN STREAM...WHERE MEAN TROF POSN WAS OVER THE CENTRAL CONUS...AND RIDGES WERE NR BOTH COASTS. THE SRN STREAM WL LOSE A LITTLE AMPLITUDE DURING THE PERIOD...AND A PORTION OF THE NRN STREAM ENERGY FM CANADA WL GRADUALLY MERGE WITH IT. THERE WL PROBABLY BE SOME CHANGE IN THE PATTERN AS THE MEAN TROF POSN SEEMS LIKELY TO SHIFT INTO THE ERN U.S. BY LATE NEXT WEEK. UNFORTUNATELY...THAT ISN/T A WARM PATTERN EITHER. THE PATTERN WL CONT TO BRING A SERIES OF WX SYSTEMS ACRS THE AREA. THE CURRENT SYSTEM WL BE THE STRONGEST AND BEST PCPN PRODUCER... BUT IT LOOKS LIKE THERE WL BE ENOUGH ADDITIONAL OPPORTUNITES FOR PCPN TO RESULT IN ABV NORMAL AMNTS FOR THE PERIOD. TEMPS WL AVERAGE BLO NORMAL...MAINLY DUE TO CHILLY TEMPS DURING THE DAY. THERE IS SOME HOPE FOR WARMER WEATHER BEYOND THE END OF THE FCST...AS MED RANGE MODELS SEEM TO ALL BE TRENDING TOWARD A FLATTER PATTERN AFTER NEXT WEEKEND. && .SHORT TERM...TODAY...TONIGHT...AND FRIDAY ISSUED AT 521 AM CDT THU APR 18 2013 DROPPED THE WINTER WX ADVISORY FOR THE N AS WE JUST DIDN/T GET THAT MUCH PCPN UP THERE...AND REPORTS FM THE AREA INDICATED WHAT PCPN FELL WAS MAINLY LIQUID. IN GENERAL THIS MORNING...THE PRIMARY CONVECTION WAS TIED TO THE WARM FRONT... AND REMAINED TO OUR S. THAT WAS INTERCEPTING MUCH OF THE MOISTURE THAT WAS PROGGED TO WORK INTO THE FCST AREA. WL LIKELY HAVE A FEW MORE AREAS OF RN LIFT NE ACR THE AREA TDA. ONE WAS COMING OUT OF IA EARLY THIS MORNING...AND ANOTHER WL RE- DEVELOP BACK CLOSER TO THE MAIN UPR SUPPORT THAT WL BE NEARING THE AREA LATER TDA. KEPT CHC OF THUNDER IN THE SERN 2/3 OF THE FCST AREA...BUT IT SURE LOOKS LIKE ANY OF THE MORE DISCRETE/STRONGER TSTMS WL REMAIN TO OUR S. KEPT MENTION OF SML HAIL IN THE HWO...BUT RISK NO LONGER SEEMED HIGH ENOUGH TO CARRY IN THE GRIDS. THIS IS REALLY A 2 PART SYSTEM. LEAD FRONTAL WV WL LIKELY TRACK ACRS SERN WI THIS MORNING. WHAT WL BECOME THE PRIMARY CYCLONE WL DEVELOP FARTHER BACK TO THE W CLOSER TO THE MAIN UPR TROF DURING THE DAY...AND THEN DEEPEN AS IT TRACKS NE INTO WI THIS EVENING. STILL COUNTING ON COOL ELY FLOW OFF THE LAKE TO KEEP THE FCST AREA OUT OF THE WARM SECTOR...THOUGH COULD HAVE AN OCCULUSION WRAP THROUGH THE SE PART OF THE AREA LATE TDA/THIS EVNEING. FINAL PHASE OF THIS SYSTEM WL BE PCPN IN UPR DEFORMATION ZONE THAT SETS UP NW OF THE UPR SYSTEM TNGT. ECMWF TRACKS H7 LOW AND H5 VORT JUST NW OF THE AREA. THAT/S GENERALLY A LOSING COMBINATION FOR GETTING WARNING CRITERIA SNOWS. NAM SIMILAR...PLUS SHOWS UPR DRY SLOT DRIVING THROUGH ENTIRE FCST AREA. /ECWMF A LITTLE FARTHER E WITH DRY SLOT./ COMPARISON OF BUFR SOUNDINGS FOR RHI AND IWD REVEALED A STARK CONTRAST. ALTHOUGH SOME DIFFERENCES BTWN MODELS OBVIOUSLY EXISTED...OVERALL CONSENSUS OF COBB OUTPUT WAS FOR ABOUT 10 INCHES OF SNOW AT IWD BUT ONLY ABOUT 2 INCHES AT RHI. THAT ACTUALLY FITS QUITE WELL WITH WHAT WOULD BE EXPECTED FM H7 LOW/H5 VORT TRACKS. NAM AND MANY SREF MEMBER SOUNDINGS SHOWED THAT THE PROBLEM AT RHI WON/TJUST BE COOLING OF THE COLUMN BLO FREEZING...BUT HAVING DEEP ENOUGH MOISTURE FOR ICE CRYSTALS. BEST GUESS NOW IS THAT WE/LL NEED A WINTER WX ADVISORY FOR VILAS AND ONEIDA COUNTIES...WITH THE MAIN PROBLEM AREAS BEING IN THE WRN 1/2 OF THE COUNTIES. BUT SINCE CHANGEOVER WON/T OCCUR UNTIL THIS EVENING AT THE EARLIEST...HELD OFF ISSUING THAT NOW TO ALLOW THE DAY SHIFT MAXIMUM FLEXIBILITY TO REACT TO LATER DATA. WINDY CONDITIONS ARE LIKELY FRI AS CYCLONE DEEPENS OFF TO OUR NE. MOMENTUM XFER TOOL ON BUFKIT NAM SOUNDINGS SUGGESTED E-C WI COULD FLIRT WITH WIND ADVISORY CRITERIA. BUT NAM IS ON THE STRONG SIDE OF GUIDANCE ENVELOPE...SO JUST INCREASED WINDS IN THE GRIDS FOR NOW. .LONG TERM...FRIDAY NIGHT THROUGH WEDNESDAY ISSUED AT 521 AM CDT THU APR 18 2013 POTENTIAL FOR LAKE EFFECT/ENHANCED SNOW SHOWERS IS THE MAIN CONCERN EARLY IN THE FORECAST. MODELS WERE SHOWING SOME QPF IN NORTH CENTRAL WISCONSIN AS THE SYSTEM MOVING THROUGH DURING THE SHORT TERM BEGINS TO PULL AWAY FROM THE REGION. 850MB TEMPERATURES AT 00Z SATURDAY WERE FORECAST TO BE GENERALLY IN THE -10C TO -14C RANGE OVER WESTERN LAKE SUPERIOR. WATER TEMPERATURES THERE WERE AT LEAST 5C...SO DELTA-T VALUES SHOULD BE SUFFICIENT FOR SNOW SHOWERS AND SOUNDINGS DID NOT SHOW ANY LOW LEVEL INVERSIONS TO HAMPER THEM. WINDS WERE FORECAST TO BACK DURING THE PERIOD SO THERE LOOKS TO BE A LIMITED TIME...BEFORE 06Z...FOR ANY ACCUMULATION IN NORTH CENTRAL WISCONSIN. ONLY HAVE A CHANCE OF SNOW SHOWERS GOING THERE FOR FRIDAY NIGHT...BUT THE DAY SHIFT MAY NEED TO INCREASE POPS DEPENDING ON HOW THINGS LOOK ON THE 12Z MODEL RUNS. OTHERWISE...A BROAD TROUGH AT UPPER LEVELS OF THE ATMOSPHERE IS FORECAST TO BE OVER MOST OF THE CONUS THROUGHOUT THIS FORECAST PERIOD. THIS PATTERN WILL RESULT IN CONTINUED COLDER THAN NORMAL TEMPERATURES. THERE WILL BE A CHANCE OF PRECIPITATION DURING AT LEAST THE FIRST HALF OF NEXT WEEK AS DISTURBANCES MAKE THEIR WAY ACROSS THE PLAINS AND GREAT LAKES REGION. && .AVIATION...FOR 12Z TAF ISSUANCE ISSUED AT 521 AM CDT THU APR 18 2013 WIDEPSREAD IFR-LIFR CONDITIONS WERE ACRS THE AREA. THAT SHOULD CONTINUE TDA...THEN IMPROVE SOME TNGT ONCE THE LOW PASSES BY TO THE NE. && .HYDROLOGY... ISSUED AT 521 AM CDT THU APR 18 2013 DECIDED TO CONT THE FLOOD WATCH EVEN THOUGH RAINFALL TOTALS WL FALL SHORT OF WHAT WE WERE ORIGINALLY EXPECTING. MANY RIVERS OVER THE SRN 1/2 OF THE FCST AREA WERE AOA ACTION STAGE...AND WILL PROBABLY RISE AT LEAST SOME DUE TO THE RAIN. LOCAL HYDRO EXPERT WL RE-EVALUATE THE LAKE WINNEBAGO SITUATION IN LIGHT OF THE MORE MODEST PRECIPITATION TOTALS AND SHOULD BE ABLE TO PROVIDE UPDATED INFORMATION DURING THE DAY. && .GRB WATCHES/WARNINGS/ADVISORIES... FLOOD WATCH THROUGH FRIDAY MORNING FOR WIZ048>050. && UPDATE.........ECKBERG SYNOPSIS.......SKOWRONSKI SHORT TERM.....SKOWRONSKI LONG TERM......MG AVIATION.......SKOWRONSKI HYDROLOGY......SKOWRONSKI
Hazardous weather outlook, Apr 18, 4:13 AM CDT, 6 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 413 AM CDT THU APR 18 2013 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-191100- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE- MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE- WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET- MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO- 413 AM CDT THU APR 18 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE OF THUNDERSTORMS OVER CENTRAL...EAST- CENTRAL...AND NORTHEAST WISCONSIN TODAY. SOME OF THE STORMS COULD PRODUCE SMALL HAIL. RAINFALL...THOUGH LIKELY NOT AS HEAVY AS EARLIER ANTICIPATED...COULD STILL CAUSE SOME STREAMS TO OVERFLOW THEIR BANKS. RAIN WILL CHANGE TO SNOW OVER NORTH-CENTRAL WISCONSIN TONIGHT. SNOW ACCUMULATIONS COULD BE SUFFICIENT TO CAUSE HAZARDOUS TRAVEL...MAINLY OVER ONEIDA AND VILAS COUNTIES. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY PERIODS OF SNOW ARE EXPECTED ACROSS THE AREA FRIDAY. TEMPERATURES ACROSS NORTH-CENTRAL WISCONSIN WILL LIKELY TO BE COLD ENOUGH TO ALLOW THE SNOW TO ACCUMULATE ON UNTREATED ROADWAYS...RESULTING IN HAZARDOUS TRAVEL CONDITIONS. WINDY CONDITIONS ARE EXPECTED ACROSS THE AREA FRIDAY. THE WINDS COULD BE STRONG ENOUGH TO BLOW ABOUT UNSECURED OUTDOOR OBJECTS. RUNOFF FROM RECENT RAINS WILL CONTINUE TO RESULT IN THE RISK OF SOME FLOODING NEAR STREAMS AND RIVERS INTO THE WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO REPORT ANY FLOODING TO THE NATIONAL WEATHER SERVICE IN GREEN BAY. LMZ521-522-541>543-191100- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN- 413 AM CDT THU APR 18 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE MICHIGAN AND THE WATERS OF GREEN BAY. .DAY ONE...TODAY AND TONIGHT CONDITIONS HAZARDOUS TO SMALL CRAFT ARE EXPECTED EARLY TODAY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY WEST WINDS WITH GALE FORCE GUSTS ARE EXPECTED FRIDAY. SKOWRONSKI
The office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 18, 3:07 PM CDT | Winter Storm Warning | GRB | Vilas | 32 hr |
| Apr 18, 3:07 PM CDT | Winter Weather Advisory | GRB | Lincoln, Oneida | 20 hr |
| Apr 18, 3:56 PM CDT | Marine Dense Fog Advisory | GRB | 12 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.